Alert archive / Texas / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Austin/San Antonio, TX

February 18, 20125 counties in Texas

NWS Austin/San Antonio, TX issued this areal flood advisory at Feb 18, 2012, 12:41 AM CST for 5 counties in Texas. It was in force for 109 min.

The area

The outline as issued.

The facts

Issued
Feb 18, 2012, 12:41 AM CST (06:41 UTC)
Expired
Feb 18, 2012, 2:30 AM CST
In force
109 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bandera County, TX, Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WGUS84 KEWX 180641
FLSEWX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 AM CST SAT FEB 18 2012

TXC019-031-171-259-265-180830-
/O.NEW.KEWX.FA.Y.0021.120218T0641Z-120218T0830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILLESPIE-KENDALL-KERR-BLANCO-BANDERA-
1241 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  BLANCO COUNTY...
  EASTERN BANDERA COUNTY...
  EASTERN KERR COUNTY...
  GILLESPIE COUNTY...
  KENDALL COUNTY...

* UNTIL 230 AM CST

* AT 1240 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY     
  AREA. DOPPLER RADAR ESTIMATED UP TO TWO INCHES OF RAIN WITH        
  ANOTHER ONE HALF TO INCH LIKELY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
  OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
  CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
  INCLUDE...BANDERA...BLANCO...BOERNE...COMFORT...FREDERICKSBURG...
  KERRVILLE...MEDINA...ROUND MOUNTAIN...ALBERT AND BANDERA FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER... TURN AROUND...DON'T DROWN.

&&

LAT...LON 3006 9831 2990 9849 2975 9870 2973 9881
      2962 9891 2964 9901 2965 9936 3012 9935
      3046 9917 3048 9857 3043 9817

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Feb 17, 11:27 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 17, 11:27 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CST FRI FEB 17 2012

.AVIATION...
RAIN EVENT WILL CONTINUE THROUGH TONIGHT AND INTO SAT. CIGS WILL
BE IFR/LIFR THROUGH TONIGHT AND SAT MORNING. RA WILL BECOME MORE
STEADY OVER THE NEXT FEW HOURS. VIS WILL BE LOWER IN RA. WINDS WILL
BE BECOME STRONG AND GUSTY BEHIND A COLD FRONT SAT LATE MORNING
AND CONTINUE THROUGH THE AFTERNOON. CIGS WILL START TO IMPROVE TOWARD
THE END OF THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1122 PM CST FRI FEB 17 2012/

UPDATE...
CONTINUED TRENDS WITH ONGOING FORECASTS. THE LOW LATE THIS EVENING
WAS NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH
CENTRAL TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE
TROF AT 700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. RAIN
OVER SOUTH CENTRAL TEXAS WILL TRACK SLOWLY EAST AND NORTHEAST
ACROSS SOUTH CENTRAL TEXAS TONIGHT AND SATURDAY MORNING...
WITH SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH CONTINUES
THROUGH NOON SATURDAY MORNING...FOR THE FOLLOWING COUNTIES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE...
FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...WILSON...LLANO...BURNET...
BLANCO...GILLESPIE...KERR...AND BANDERA.

AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE
AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE
WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON
SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE
LOW SATURDAY AFTERNOON.

A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY
WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND
MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK.
DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY
OF NEXT WEEK.

PREV DISCUSSION... /ISSUED 832 PM CST FRI FEB 17 2012/

UPDATE...
CONTINUED TRENDS WITH ONGOING FORECASTS.  THIS EVENING THE LOW WAS
NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH CENTRAL
TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE TROF AT
700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. ANOTHER WAVE OF
RAIN FROM WEST OF ROCKSPRINGS TO DEL RIO AND EXTENDING TO THE
SOUTH WILL CONTINUE TO DEVELOP EASTWARD ACROSS SOUTH CENTRAL
TEXAS TONIGHT AND SATURDAY MORNING. THIS WILL BRING ANOTHER
WAVE OF RAIN...WITH SHOWERS AND THUNDERSTORMS.  WILL KEEP
FLASH FLOOD WATCH THROUGH SATURDAY MORNING...WITH THE WATCH
EXPIRING AT NOON ON SATURDAY. THE FLASH FLOOD WATCH THROUGH NOON
SATURDAY IS FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO...GONZALES...
GUADALUPE...HAYS...KARNES...LAVACA...LEE...MEDINA...TRAVIS...
WILLIAMSON...AND WILSON.

AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE
AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE
WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON
SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE
LOW SATURDAY AFTERNOON.

A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY
WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND
MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK.
DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY
OF NEXT WEEK.

PREV DISCUSSION... /ISSUED 312 PM CST FRI FEB 17 2012/

DISCUSSION...
THE UPPER LOW SYSTEM ASSOCIATED WITH TONIGHT'S RAIN EVENT IS
SPINNING ACROSS NORTH CENTRAL MEXICO WHILE MOVING EAST. THIS UPPER
SYSTEM IS FORECAST TO CONTINUE MOVING TO THE EAST AND THEN EAST
NORTHEAST AS IT WEAKENS AND BECOME AN ELONGATED SW/NE ORIENTED
WAVE SATURDAY MORNING.

AT THE SURFACE...A WEAK SURFACE RIDGE ACROSS THE GULF OF MEXICO IS
PRODUCING AN EAST NORTHEAST FLOW ACROSS SOUTH CENTRAL TEXAS THIS
AFTERNOON BUT THIS WILL CHANGE LATER THIS AFTERNOON/EARLY EVENING
AS THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN. A CYCLOGENESIS/LOW
PRESSURE AREA IS FORECAST TO BUILD LATE THIS EVENING/OVERNIGHT
ACROSS DEEP TEXAS AND MOVE ALONG THE SOUTHEAST TEXAS COAST. AT
THAT TIME...A SOUTHERLY FLOW WILL BE IN PLACE BRINGING RICH GULF
MOISTURE TO THE COASTAL PLAINS AND PARTS OF SOUTH CENTRAL TEXAS
FOR THAT PERIOD. WITH THIS SCENARIO...WE ARE LOOKING TO EXPERIENCE
HEAVY RAINS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS OVERNIGHT AND EARLY SATURDAY...ESPECIALLY ACROSS THE
EASTERN HALF OF CWFA. HOWEVER...RESIDENTS AND VISITORS ACROSS THE
HILL COUNTRY AND ADJACENT AREAS SHOULD MONITOR WEATHER CONDITIONS
CLOSELY AS A BAND OF HEAVY RAINS IS EXPECTED TO AFFECT THAT AREA
AROUND 2 TO 4 AM. WITH SOILS REMAINING MOSTLY SATURATED FROM THE
RECENT TWO EPISODES OF HEAVY RAINS...RUNOFF WILL BE RAPID LEADING
TO FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED WITH ISOLATED TOTALS NEAR 5 INCHES. THEREFORE...A FLASH
FLOOD WATCH IS IN EFFECT FROM 6PM THIS EVENING TO 9AM SATURDAY.

RAINS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS BOTH UPPER
SYSTEM AND SURFACE COASTAL LOW MOVE NORTHEAST AND AWAY FROM SOUTH
CENTRAL TEXAS. SOME LIGHT RAIN IS EXPECTED ACROSS THE HILL COUNTRY
LATE SATURDAY AFTERNOON/EARLY EVENING AS WRAP-AROUND MOISTURE
FROM THE UPPER SYSTEM MOVE OVER THAT AREA.

A NORTHWEST TO WEST FLOW ALOFT WILL KEEP SOUTH CENTRAL TEXAS
RELATIVE DRY FOR THE SECOND PART OF THIS UPCOMING WEEKEND INTO
EARLY NEXT WEEK. HOWEVER...SURFACE SOUTHERLY FLOW WILL KEEP
LINGERING MOISTURE AROUND FOR PARTLY CLOUDY SKIES OVER SOUTH
CENTRAL TEXAS SUNDAY AND MONDAY. ON TUESDAY...A COLD FRONT IS
FORECAST TO MOVE ACROSS THE AREA AND PRODUCE ISOLATED TO SCATTERED
SHOWERS MAINLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL
TEXAS...FOLLOWED BY DRY WEATHER CONDITIONS ON WEDNESDAY AND
THURSDAY WITH A DRY COLD FRONT ANTICIPATED TO CROSS OUR REGION ON
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              51  57  43  64  42 / 100  70  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  51  57  40  64  40 / 100  70  -    0  -
NEW BRAUNFELS MUNI AIRPORT     52  59  41  64  41 / 100  70  -    0  -
BURNET MUNI AIRPORT            49  54  38  63  41 / 100  70  10   0  -
DEL RIO INTL AIRPORT           51  66  44  65  45 /  90  30   0   0  -
GEORGETOWN MUNI AIRPORT        51  55  40  62  40 / 100  70  10   0  -
HONDO MUNI AIRPORT             52  62  39  64  42 / 100  50   0   0  -
SAN MARCOS MUNI AIRPORT        52  58  41  64  41 / 100  70  -    0  -
LA GRANGE - FAYETTE REGIONAL   54  62  43  64  44 / 100  70  -    0  -
SAN ANTONIO INTL AIRPORT       53  61  44  65  45 / 100  60  -    0  -
STINSON MUNI AIRPORT           53  63  43  65  44 / 100  50  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...08
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Feb 17, 4:31 AM CST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CST FRI FEB 17 2012

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
431 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 9 AM
SATURDAY MORNING ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A
STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS TEXAS TONIGHT
INTO SATURDAY. MEANWHILE...A SURFACE LOW WILL DEVELOP ALONG THE TEXAS
COASTAL BEND AND THEN MOVE EAST ALONG THE GULF COAST. THESE FEATURES
WILL INTERACT WITH A VERY MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS AND
PRODUCE LOCALLY HEAVY RAINS MAINLY ACROSS THE EASTERN PARTS OF SOUTH
CENTRAL TEXAS. SINCE SOILS ARE STILL MOSTLY SATURATED FROM RAINFALL
EARLIER THIS WINTER...RUNOFF MAY QUICKLY LEAD TO FLASH FLOODING. RAPID
RISES ON RIVERS...CREEKS...AND STREAMS ARE ALSO POSSIBLE. NORMALLY
DRY OR LOW FLOWING CREEKS AND STREAMS MAY QUICKLY BE INUNDATED
WITH RAINFALL AND BECOME DEATH TRAPS. THE HIGHEST AVERAGE RAINFALL
TOTALS...AND THEREFORE GREATEST THREAT FOR FLASH FLOODING...ARE
EXPECTED ACROSS AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM
HONDO TO SPRING BRANCH TO GEORGETOWN. HOWEVER...ISOLATED VERY
HEAVY RAINFALL IS POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM FRIDAY NIGHT UNTIL 9 AM
SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT THROUGH SATURDAY MORNING.

In the hours before

Special weather statement, Feb 17, 8:43 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CST FRI FEB 17 2012

TXZ184>186-180315-
EDWARDS-KERR-REAL-
843 PM CST FRI FEB 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...WESTERN KERR AND
CENTRAL EDWARDS COUNTIES UNTIL 915 PM CST...

AT 839 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF VANCE...OR 16 MILES SOUTH OF
ROCKSPRINGS...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANCE...
  PRADE RANCH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 17, 10:08 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CST FRI FEB 17 2012

TXZ183-180445-
VAL VERDE-
1008 PM CST FRI FEB 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1045 PM
CST...

AT 1007 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COMSTOCK...MOVING NORTHEAST
AT 55 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  PAFFORD CROSSING...
  BAKERS CROSSING...
  DEVILS RIVER STATE NATURAL AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 17, 10:26 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CST FRI FEB 17 2012

TXZ217-218-180500-
MAVERICK-ZAVALA-
1026 PM CST FRI FEB 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA AND MAVERICK
COUNTIES UNTIL 1100 PM CST...

AT 1022 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF PALOMA...OR 17 MILES EAST
OF EAGLE PASS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF MAVERICK AND NORTHWESTERN ZAVALA COUNTIES
ALONG HWY 57 NEAR THE COUNTY LINE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 17, 10:54 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 PM CST FRI FEB 17 2012

TXZ217-218-180530-
MAVERICK-ZAVALA-
1054 PM CST FRI FEB 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA AND MAVERICK
COUNTIES UNTIL 1130 PM CST...

AT 1048 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROSITA NORTH...OR NEAR EAGLE PASS...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 17, 11:42 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CST FRI FEB 17 2012

TXZ218-180615-
ZAVALA-
1142 PM CST FRI FEB 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAVALA COUNTY UNTIL 1215
AM CST...

AT 1140 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF LA PRYOR...MOVING NORTHEAST AT
40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA PRYOR...
  BATESVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Feb 18, 12:34 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CST SAT FEB 18 2012

TXZ203-204-218-219-180700-
FRIO-MEDINA-UVALDE-ZAVALA-
1234 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ZAVALA...
NORTHWESTERN FRIO...EXTREME SOUTHEASTERN UVALDE AND SOUTHWESTERN
MEDINA COUNTIES UNTIL 100 AM CST...

AT 1231 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FRIO TOWN...OR 18 MILES NORTHWEST OF
PEARSALL...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YANCEY...
  MOORE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 10:42 PM CSTAreal Flood AdvisoryEWXMaverick108 min
Feb 17, 10:52 PM CSTFlash Flood WarningEWXBexar4 hr
Feb 17, 11:05 PM CSTFlash Flood WarningEWXBurnet, Llano3 hr
Feb 18, 1:04 AM CSTFlash Flood WarningEWXTravis, Williamson4 hr
Feb 18, 7:28 AM CSTAreal Flood AdvisoryEWXBexar2 hr
Feb 18, 8:34 AM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Hays, Travis116 min
Feb 18, 9:03 AM CSTAreal Flood AdvisoryEWXFayette117 min
Feb 18, 10:02 AM CSTAreal Flood AdvisoryEWXWilliamson118 min
Feb 18, 11:20 AM CSTAreal Flood AdvisoryEWXBastrop2 hr
Feb 18, 3:54 PM CSTAreal Flood AdvisoryEWXBastrop2 hr

Nearby

Areal Flood Advisories in Texas, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.